Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 207, NWS Shreveport, LA

July 17, 2006Angelina County, Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 17, 2006, 5:45 PM CDT for Angelina County, Nacogdoches County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2006, 5:45 PM CDT (22:45 UTC)
Expired
Jul 17, 2006, 6:15 PM CDT
In force
30 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Angelina County, TX, Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 134 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2006-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3599 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2006-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3599 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
642 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:46 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 17, 3:46 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT MON JUL 17 2006

.DISCUSSION...

ANOTHER VERY HOT AFTERNOON WITH WIDELY SCATTERED ACTIVITY OVER
SOUTHWESTERN CWA...TO ISOLATED ACTIVITY CENTRAL SECTIONS...TO NO
ACTION OVER NORTHEASTERN SECTIONS. WATER VAPOR SHOWING THIS MID
LEVEL DRY AIR INTRUSION MOVING DOWN OVER AREA FROM THE NORTHEAST
LIKEWISE EVIDENT TO THIS AFTERNOONS STORM COVERAGE PATTERN.

IN THE NEAR TERM...AS THIS DRY AIR WORKS SOUTHWEST INTO TEXAS AND
WESTERN GULF POPS FOR TOMORROW AND WEDNESDAY LOOK QUITE BLEAK.
HOWEVER...BY THURSDAY A GOOD EASTERLY WAVE WILL PUSH IN BEHIND TO
FILL THE VOID. THIS SHOULD BE A GOOD SCENARIO FOR SEA BREEZE PUSH
INTO THE I-20 CORRIDOR OR EVEN FARTHER. GFS SHOWS THIS FEATURE
QUITE WELL RIGHT OVER THE CWA BY 00Z FRIDAY. BEYOND THAT THE SEA
BREEZE LIKELY TO BE LESS EFFECTIVE OVER AREA ON FRIDAY
AFTERNOON...BUT LEFT IN SLIGHT CHANCE FOR AFTERNOON HEAT AND
WEAKER RIDGE.

FOR THE WEEKEND...A SHORT WAVE TROUGH TO THE NORTH WILL NUDGE DOWN
BEHIND THE EASTERLY WAVE...THIS FEATURE LIKE WISE REFLECTED WELL ON
GFS.  BOTH DAYS HAVE BLANKET 20 POPS AS SHORT WAVE SHOULD HELP OUT
WITH IF NOTHING ELSE A FRESH SET OF OUTFLOW BOUNDARIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78 102  77 101 /  20  10  10  10
MLU  74  99  76  98 /  10  10  10  10
DEQ  72 102  73 102 /  20   0   0  10
TXK  76 103  76 102 /  20   0   0  10
ELD  71 101  74 101 /  10   0   0  10
TYR  79 102  78 100 /  20  10  10  10
GGG  77 102  76 100 /  20  10  10  10
LFK  76  98  76  97 /  20  20  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
     RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.

LA...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
     SOTO...GRANT...JACKSON...LA
     SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
     RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.

OK...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES: AND
     MCCURTAIN.

TX...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
     ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
     RIVER...RUSK...SABINE TX...SAN
     AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.

&&

24/14
Hazardous weather outlook, Jul 17, 12:00 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUL 17 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
OVER SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS...AS WELL AS
ALL OF NORTHEAST TEXAS...NORTHWEST AND THE SOUTHERN SECTIONS OF
NORTH CENTRAL LOUISIANA.  STRONG HEATING WILL INTERACT WITH
AVAILABLE LOW LEVEL MOISTURE AND SEVERAL REMNANT OUTFLOW BOUNDARIES
FROM SHOWERS AND THUNDERSTORMS WHICH DEVELOPED SUNDAY AFTERNOON AND
REMAIN OVER THE FOUR STATE REGION. SOME OF THE STORMS THAT DO DEVELOP
MAY BRIEFLY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...FREQUENT LIGHTNING...BRIEF HEAVY RAINFALL...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

24/14

In the hours before

Local storm report, Jul 17, 3:02 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     TSTM WND GST     LOGANSPORT              31.97N 93.99W
07/17/2006  E60 MPH          DESOTO             LA   PUBLIC

&&

D. BUTTS
Local storm report, Jul 17, 5:38 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
538 PM CDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             5 E LINDALE             32.51N 95.32W
07/17/2006  E0.88 INCH       SMITH              TX   TRAINED SPOTTER

            NICKEL SIZE HAIL AT RED SPRINGS.

0455 PM     TSTM WND DMG     6 E LINDALE             32.51N 95.30W
07/17/2006                   SMITH              TX   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ON FM 14 AND COUNTY ROAD 313.

0530 PM     TSTM WND DMG     WRIGHT CITY             34.06N 95.01W
07/17/2006                   MCCURTAIN          OK   LAW ENFORCEMENT

            POWERLINES AND A TREE DOWN.

&&

22

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 4:35 PM CDTSevere Thunderstorm WarningSHVCherokee25 min
Jul 17, 4:49 PM CDTSevere Thunderstorm WarningSHVUpshur26 min
Jul 17, 4:50 PM CDTSevere Thunderstorm WarningSHVSmith55 min
Jul 17, 5:21 PM CDTSevere Thunderstorm WarningSHVAngelina, Nacogdoches24 min
Jul 17, 6:18 PM CDTSevere Thunderstorm WarningSHVAngelina14 min
Jul 17, 2:45 PM CDTSevere Thunderstorm WarningSHVDe Soto30 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.